Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Feb 25, 2016, 11:18 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Feb 27, 2016, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2016, 11:18 PM MST (06:18 UTC)
- In effect from
- Feb 27, 2016, 11:00 AM MST
- Expired
- Feb 26, 2016, 1:23 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617 WWUS75 KRIW 260618 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1118 PM MST THU FEB 25 2016 ...STRONG WINDS POSSIBLE SATURDAY ACROSS PORTIONS OF CENTRAL WYOMING... .AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE...THE PRESSURE GRADIENT WILL STRENGTHEN AND PRODUCE POSSIBLE HIGH WINDS SATURDAY AND SATURDAY EVENING ACROSS PORTIONS OF THE WIND CORRIDOR IN CENTRAL WYOMING. WYZ019-020-262300- /O.NEW.KRIW.HW.A.0007.160227T1800Z-160228T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1118 PM MST THU FEB 25 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING...SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH SATURDAY MORNING...POSSIBLY BECOMING STRONG BY THE NOON HOUR AND LASTING THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...TRAVELERS ACROSS PORTIONS OF SOUTHERN AND EASTERN FREMONT COUNTY IN ADDITION TO MOST OF NATRONA COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
525 WWUS75 KRIW 262023 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 123 PM MST FRI FEB 26 2016 ...STRONG WINDS SATURDAY ACROSS PORTIONS OF CENTRAL WYOMING... .STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM ON SATURDAY AND SATURDAY EVENING WILL DELIVER 30 TO 40 MPH WINDS WITH ISOLATED GUSTS OVER 60 MPH EXPECTED ACROSS PORTIONS OF THE WIND CORRIDOR IN CENTRAL WYOMING. WYZ019-020-271030- /O.UPG.KRIW.HW.A.0007.160227T1800Z-160228T0600Z/ /O.NEW.KRIW.HW.W.0012.160227T1800Z-160228T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 123 PM MST FRI FEB 26 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH SATURDAY MORNING...WITH STRONG TO DAMAGING WIND GUSTS EXPECTED TO DEVELOP BY THE NOON HOUR AND LASTING THROUGH MIDNIGHT. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...TRAVELERS ACROSS PORTIONS OF SOUTHERN AND EASTERN FREMONT COUNTY IN ADDITION TO MOST OF NATRONA COUNTY SHOULD BE PREPARED FOR POSSIBLE STRONG WINDS SATURDAY AFTERNOON AND EVENING. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK ALONG PORTIONS OF I25 NEAR CASPER AND ALONG OUTER DRIVE IN SOUTH CASPER...AS WELL AS ALONG HIGHWAY 789 BETWEEN MUDDY GAP AND BEAVER RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 25, 2:27 PM MST, 8 hours 51 minutes earlier.
Area forecast discussion, Feb 25, 2:27 PM MST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 227 PM MST THU FEB 25 2016 .SHORT TERM...TONIGHT THROUGH FRIDAY A RIDGE WILL BE MOVING IN FROM THE WEST WITH THE AXIS SITTING STRAIGHT OVERHEAD FRIDAY AFTERNOON. EXPECT MILD TEMPERATURES AND DRY WEATHER UNDERNEATH. AT THE SURFACE...A LEE TROUGH WILL DEVELOP AND STRENGTHEN WITH SOME 20 TO 35 MPH GUSTS DEVELOPING FROM THE RED DESERT THROUGH CASPER BY FRIDAY AFTERNOON. GAP FLOW WILL ALSO INCREASE THROUGH THE EASTERN ABSAROKA CANYONS INTO THE WESTERN CODY FOOTHILLS WITH GUSTS UP TO 45 MPH POSSIBLE NEAR THE CANYON MOUTHS. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY MODELS IN RELATIVELY GOOD AGREEMENT WITH THE OVERALL EVOLUTION OF THE SYNOPTIC PATTERN THROUGH THE FORECAST PERIOD. ELONGATED SHORTWAVE TO OUR WEST WILL ARRIVE MIDDAY SATURDAY WITH MID-LEVEL MOISTURE ALREADY SPREADING INTO THE WESTERN WYOMING MOUNTAINS SATURDAY MORNING. MOISTURE AND DYNAMICS LOOK MOST FAVORABLE FOR SNOW SATURDAY AFTERNOON AND EVENING ACROSS THE WEST. COULD SEE THAT THE TETONS AND GROS VENTRE RANGES WILL RECEIVE LOW END ADVISORY AMOUNTS SATURDAY AND SATURDAY EVENING COMBINED. EAST OF THE DIVIDE...A COLD FRONT WILL BLAST EAST ACROSS THE AREA LATE SATURDAY AFTERNOON AND EVENING. THIS WILL BRING A CHANCE FOR LIGHT PRECIPITATION TO THE LOWER ELEVATIONS OF THE BIG HORN BASIN AND JOHNSON/NATRONA COUNTIES BETWEEN ABOUT 03Z-09Z/SUNDAY. A QUICK DUSTING TO AN INCH OF SNOW COULD BE POSSIBLE IN NATRONA COUNTY. GUSTY WEST TO SOUTHWEST WIND IS ANTICIPATED SATURDAY AHEAD OF THE FRONT ESPECIALLY IN THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER. THE WIND WILL ALSO HELP TO BOOST EMPERATURES TO 15-20F ABOVE NORMAL WITH PORTIONS OF JOHNSON AND NATRONA COUNTIES REACHING THE LOWER 60S. HAD TO INCREASE POST- FRONTAL NORTHWEST WIND IN THE WIND RIVER BASIN...NORTH BIG HORN BASIN AND NORTHERN JOHNSON COUNTY FOR SATURDAY EVENING. SUSTAINED 20 TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE...AND THIS MIGHT NOT BE ENOUGH FOR THE FIRST THREE HOURS OR SO FOLLOWING FRONTAL PASSAGE. SHORTWAVE QUICKLY DEPARTS EARLY SUNDAY LEAVING ANOTHER RELATIVELY QUIET DAY AS WINDS DECREASE... TEMPERATURES CLIMB TO ABOVE NORMAL...AND THE SUNSHINE AGAIN COMES OUT. NEXT SYSTEM FOR MONDAY AND TUESDAY HAS BEEN A LITTLE MORE DIFFICULT TO PIN-POINT AS TO EXPECTED TRACK AND THEREFORE IMPACTS ON SENSIBLE WEATHER. LIGHT SNOW WILL BEGIN TO INCREASE SUNDAY NIGHT OUT WEST AND CONTINUE THROUGH THE DAY MONDAY. THE BEST CHANCE FOR LIGHT PRECIPITATION EAST OF THE DIVIDE WILL BE MONDAY AFTERNOON AND EVENING AS THIS SYSTEM TRANSITS THE FORECAST AREA. AFTER SEVERAL DAYS WITH ABOVE NORMAL TEMPERATURES...READINGS WILL RETURN TO MORE SEASONAL AVERAGES FOR TUESDAY GIVEN MID-LEVEL TEMPERATURES AND LESS SOLAR INSOLATION DUE TO CLOUD COVER. MAY HAVE TO WATCH POTENTIAL FOR HIGHER WIND SPEEDS ON TUESDAY AS COMPARED TO WHAT IS CURRENTLY FORECAST. IT IS DIFFICULT TO TRUST NORTHWEST FLOW IN SUCH CLOSE PROXIMITY TO THIS DEPARTING SYSTEM. NEXT SHORTWAVE IS ALREADY ON THE HEELS OF THIS SYSTEM AS IT TREKS EASTBOUND. THIS THIRD SHORTWAVE WILL BRING A RETURN OF LIGHT SNOW TO THE NORTHWEST MOUNTAINS WEDNESDAY AND HAVE INCREASED SNOW CHANCES ACCORDINGLY AND IN COLLABORATION WITH NEIGHBORING OFFICES. TEMPERATURES ARE STILL EXPECTED TO BE ABOVE NORMAL BOTH WEDNESDAY/THURSDAY WITH MANY AREAS RANGING FROM 45-55F. && .AVIATION.../00Z ISSUANCE/ A WEAK SHORT WAVE WILL SHIFT WINDS TO THE NORTHWEST THIS EVENING AT KBYG KLND KPNA KBPI KCOD AND POSSIBLY IN KRIW AT 10 TO 20KT WITH A FEW HIGHER GUSTS NEAR BYG AFTER 06Z THIS EVENING AND NEAR KCOD AFTER 12Z FRIDAY...WINDS WILL BE A BIT LIGHTER TOMORROW IN MOST AREAS. OTHER THAN POTENTIAL PATCHY VALLEY FOG AND LOW CLOUDS IN THE FAR WESTERN VALLEYS OVERNIGHT INCLUDING KJAC AND KAFO... THOUGH VFR CONDITIONS WILL PREVAIL IN MOST AREAS. && .FIRE WEATHER... ...ELEVATED FIRE DANGER AHEAD OF A COLD FRONT ON SATURDAY... A WARMING TREND INTO SATURDAY WITH A GUSTY BREEZE ACROSS THE SOUTHWESTERN WIND CORRIDOR FRIDAY INTO FRIDAY NIGHT WITH WINDY CONDITIONS AHEAD OF A COLD FRONT ON SATURDAY THE NEXT CHANCE OF RAIN OR SNOW WILL MOVE INTO THE WEST ON SATURDAY AND POSSIBLY EAST OF THE DIVIDE LATE SATURDAY AND SATURDAY NIGHT. MOST OF THE PRECIPITATION EAST OF THE DIVIDE WILL BE SHOWERY WITH A LOW CHANCE FOR A WETTING RAIN OR SNOW. IN ADDITION...RELATIVE HUMIDITIES WILL BE BELOW 25 PERCENT EAST OF THE DIVIDE WITH SOME MID SLOPE AND DOWNSLOPE LOCATIONS DIPPING INTO THE MID TO LOW TEENS. REMAINING BREEZY ACROSS RAWLINS AND CASPER DISPATCH ON SUNDAY BUT COOLER WITH ANOTHER STORM POSSIBLE NEXT MONDAY AND MONDAY NIGHT...THIS STORM HAS A BETTER SHOT AT PRODUCING A WETTING RAIN AND/OR MEASURABLE SNOW IN THE LOWER ELEVATIONS AS WELL AS IN THE MOUNTAINS. THERE REMAINS A LOT OF UNCERTAINTY WITH THIS SECOND STORM HOWEVER...SO EXPECT SOME CHANGES TO THE FORECAST AS WE REFINE THE DETAILS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ALLEN LONG TERM...CNJ AVIATION...ALLEN FIRE WEATHER...ALLEN
Hazardous weather outlook, Feb 25, 3:23 AM MST, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 323 AM MST THU FEB 25 2016 WYZ001>020-022>030-261200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 323 AM MST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SATURDAY AND SATURDAY NIGHT...AN APPROACHING COLD FRONT WILL BRING VERY WINDY CONDITIONS BETWEEN ROCK SPRINGS AND CASPER ON SATURDAY. STRONG WIND GUSTS MAY ALSO OCCUR ACROSS MUCH OF CENTRAL AND SOUTHERN WYOMING LATE SATURDAY AFTERNOON AND EVENING. MONDAY AND TUESDAY...A CHANCE OF MOUNTAIN SNOW. A CHANCE OF RAIN OR SNOW AT THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 1:23 PM MST | High Wind Warning | RIW | Fremont, Natrona, Park, Sweetwater | 29 hr |
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.